Quick Onset of Side Effects of Casode... - Advanced Prostate...

Advanced Prostate Cancer
10,589 members12,634 posts

Quick Onset of Side Effects of Casodex and Lupron

dac500
dac500

In 2016, I had three months of Firmagon followed by six months of Lupron as part of cyberknife treatment of my prostate cancer recurrence. Within four or five days of first Firmagon shot I started having hot flushes. My PSA dropped from 1.8 to 0.2 after the second Firmagon shot. By the time I had the first three-month Lupron my testosterone must have already reached castration level. The hot flushes did not completely go away year after the last Lupron shot.

On November 16 this year I started taking Casodex and then on November 30 I had the first Lupron shot. I was told that Casodex does not usually lead to hot flushes. But I started having hot flushes just a few days after starting Casodex. This morning, I had a very intense hot flush. How unusual it is to have strong hot flushes only after a few days of the first Lupron shot? I am curious to know whether there are other men with similar experience.

7 Replies
oldestnewest

I had hot flashes/flushes while on Casodex...consistently.

The urologist who gives the Lupron injections, doesn’t seem to have a clue regarding side-effects, it’s “go to the ER.” And the ER as no clue!

My oncologist knows, understands, but not much can be dine for the side-effects ... “more meds, more issues, more side-effects!” (When does it end?) So just deal with it. The oncologist confirms that Lupron in itself screws the whole body systems up, in addition to the low or lack of testosterone in the body that it wipes out of the body. (Physically, neurologically, emotionally... and socially.) I may be alive, but pretty missed up at the same time compared to those wonderful days before the cancer and cancer treatment. (What has happened to my life?)

I know...but, life is still beautiful if we look. When diagnosed, a secretary at my school gave me a card, in which she'd inscribed, "If you listen, you will hear." I had to think about that - and, sometimes I forget - but, it is true.

I’ve been on Lupron 7+ years ... the side-effects are unpredictable. Sometimes nothing, or a little, other times I hardly make it driving home before “all hell breaks loose”: hot flashes, fatigue, generally messed up body. Roll with it.

Been on Lupron nearly 6 years , casodex added 19 months ago . Been having hot flashes / sweats even more frequent - much more in the summertime up to 20 times a day . I just look at the side effects as a gift to continue living . Just make sure you drink at least 64 oz. water daily . Just keep fighting the beast !

I had the 6 month Lupron shot and casodex as part of my Hormonal treatment, the side-effects can be different for each individual, I did some research and the 6 month Lupron shot can cause "Bloodclot" I got one, it was small but still just as scary, I would say take the 3 month shot , the reason is there is only a %10 chance of getting a BC. but the 6 month can go to %47 chance, and of course the cancer doctors won't talk about it. I would also say because I did get the blood clot I was put on Blood thinners, well from my experience ,Blood thinners and hormonal therapy can do crazy things to the heart, now I have a heart murmur. I know some will say well maybe the heart murmur was caused by something else. this is my experience, I started taking the blood thinners and about that time I refused to get another Lupron shot but decided to take the casodex ,which does the same as the shot. I noticed when I was laying down on my bed I heard my heart make some weird noises then a few weeks later I was diagnosed with the heart murmur. I stopped taking the casodex. my psa has been at .1 and only went to .2 one time and went back down to .1 so I assume it can fluctuate also.

I'm not saying this is normal but some of us are more sensitive to the Hormone therapy and I believe it can make things worse. I am off the blood thinners now which I took for 6 months and my blood clot has diminished to almost gone. everyday I thank the Lord for another. I know someone who is on the Hormone treatment and is doing great so it differs for each of us, something to be aware of.

God Bless

robert

You may also like...